Hi there! I am new to the group and hoping for some advice. I was diagnosed with colorectal cancer and finished up radiation in Feb. 2018. 6 weeks after my radiation I was given vaginal dilators to use. I am 48 and was told the pelvic radiation would send me into menopause. So I have had no period since then, an occasional hot flash, or so I think it is. My issue is this. I am still using vaginal dilators and still bleed when using them. I do have intercourse, it isnt painful, just a tight feeling and bleeding. I am going to a OB/GYN next Monday. I have researched a bit and wonder if it is due to my vaginal tissue being dry or becoming "thin " due to the radiation. I am wondering if anyone has been in this situation. I just dont know where to turn... grrrr. I want to be back to normal. I know that soem have said to start using estrogen creams. Is this safe? I thought it is dangerous to use estrogen creams? Thank you for your time.
Hi mkc70 I also had radiation done this yr and like you I have been sexually active , it does stil hurt and I am aware of the scar tissue that’s in there because it does feel different but I have tried both ky jelly which I wouldn’t recommend as it burned but I got some advice on here and I tried coconut oil and it made a huge difference i do have a small amount of bleeding after each time but its only because of the scar tissue and I’m sure things will get easier for us ,I hope this helps you , Melissa xx
Durex aloe vera lube is really good and can be brought in any supermarket/boots
I was told the bleeding from my radiation would last 6-9 months. I'm over 4 months post treatment and still getting bleeding from the dilator, which I was told is normal. My doctor said the HRT would likely help with that bleeding, as menopause does thin out the skin and can cause bleeding. If you still have a uterus, though, you take both progresterone and estrogen. Estrogen only is for people who have had a hysterectomy and don't have a uterus. I just started my HRT so I'm not sure if it's helping with the bleeding or it's just more time healing, but it does seem like it's reducing.